MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LEGION NARROW CR OXIN SZ 5 RT; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. LEGION NARROW CR OXIN SZ 5 RT; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Catalog Number 71421245
Medical Device Problem Codes Insufficient Device Problem Information (3190); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Injury (2348)
Date of Event 11/23/2016
Type of Reportable Event Serious Injury
Event or Problem Description
It has been reported that patient is suffering from complications following the implantation of prosthesis.No procedure reported to remediate adverse event.
 
Event or Problem Description
It has been reported that patient is suffering from complications following the implantation of prosthesis.No procedure reported to remediate adverse event.Update informs that the patient was diagnosed with algoneurodystrophy.After a fall on (b)(6) 2016, patient presented a fixed flexion of 100 degrees.Limited range of motion is considered final, no other specific additional therapy is proposed.
 
Additional Manufacturer Narrative
The associated legion cruciate retaining narrow oxinium femoral component was not returned for evaluation.As device details were made available, thus our investigation including a review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A clinical evaluation noted that scintigraphy confirmed the reported pain.However, without the requested clinical information, radiographs, lab reports, physical therapy records or the explant the root cause of the reported pain cannot be determined.Therefore, the information provided is insufficient to determine whether the patient¿s signs, symptoms, or outcomes are due to a pre-existing or concurrent medical or surgical condition or procedure, or to an adverse reaction with the device.In addition, the patient¿s trauma history as a contributing factor cannot be ruled out.It was reported that no additional therapy is required.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.
 
Additional Manufacturer Narrative
The associated legion cruciate retaining narrow oxinium femoral component was not returned for evaluation.Our investigation including a review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode nor with the same batch number.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A clinical evaluation noted that scintigraphy confirmed the reported pain.However, without the requested clinical information, radiographs, lab reports, physical therapy records or the explant the root cause of the reported pain cannot be determined.Therefore, the information provided is insufficient to determine whether the patient¿s signs, symptoms, or outcomes are due to a pre-existing or concurrent medical or surgical condition or procedure, or to an adverse reaction with the device.The surgeons selection of this device (oxidized zirconium) over other similar femoral components is most likely because of the low level of nickel content in the device.Oxinium material contains <0.0035% for detectable nickel, the leading cause of negative reactions in patients with metal sensitivities.It is so low that it could be considered "hypo-allergenic.In addition, the patient¿s trauma history as a contributing factor cannot be ruled out.No procedure has been reported to remediate the adverse event and there has been no additional therapy required.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened and reevaluated.

Brand Name
LEGION NARROW CR OXIN SZ 5 RT
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8213634
Report Number1020279-2019-00031
Device Sequence Number16672146
Product Code JWH
UDI-Device Identifier00885556233801
UDI-Public00885556233801
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K112941
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/27/2023
Device Catalogue Number71421245
Device Lot Number13KM21754
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/10/2018
Supplement Date Received by Manufacturer12/10/2018
12/10/2018
12/10/2018
Initial Report FDA Received Date01/03/2019
Supplement Report FDA Received Date01/07/2019
04/11/2019
05/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;